Alert archive / Florida / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 25, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Apr 19, 2015, 8:01 AM CDT for Bay County, Walton County, Washington County, Florida. It was in force for 29 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 19, 2015, 8:01 AM CDT (13:01 UTC)
- Expired
- Apr 19, 2015, 8:30 AM CDT
- In force
- 29 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Bay County, FL, Walton County, FL, Washington County, FL
The radar
The Eglin Afb radar (KEVX), 21 km from the middle of the area, began a volume at 13:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 19, 8:22 AM CDT | TORNADO 0 | 4 W Bruce, FL | SHORT EF0 TORNADO PATH CONFIRMED BY NWS DUAL POL RADAR DEBRIS SIGNATURE IN A RURAL AREA WEST OF BRUCE. DAMAGE LIKELY CONFINED TO TREES. ESTIMATED DURATION 3 MINUTES. PATH LENGTH APPROXIMATELY 1 MILE. |
| Apr 19, 8:25 AM CDT | TSTM WND DMG | Bruce, FL | POSSIBLE TORNADO. 1/4 MI DAMAGE PATH WITH TREES AND POWER LINES DOWN NEAR BRUCE ALONG HWY 81 N. |
| Apr 19, 8:25 AM CDT | TORNADO 0 | 1 Nne Bruce, FL | TREE DAMAGE EARLIER REPORTED BY BROADCAST MEDIA DETERMINED TO BE ASSOCIATED WITH A TORNADO. RATED EF0. 1/4 MILE DAMAGE PATH WITH TREES AND POWER LINES DOWNED ALONG HIGHWAY 81 JUST NORTH OF BRUCE. ESTIMATED 1 MINUTE DURATION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 6:57 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 1.0 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 760 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 636 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 340 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
597
WUUS52 KTAE 191301
SVRTAE
FLC005-131-133-191330-
/O.NEW.KTAE.SV.W.0025.150419T1301Z-150419T1330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
801 AM CDT SUN APR 19 2015
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN WALTON COUNTY IN THE PANHANDLE OF FLORIDA...
NORTHWESTERN BAY COUNTY IN THE PANHANDLE OF FLORIDA...
SOUTHWESTERN WASHINGTON COUNTY IN THE PANHANDLE OF FLORIDA...
* UNTIL 830 AM CDT
* AT 801 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED 12 MILES EAST OF SANTA ROSA BEACH...AND
MOVING EAST AT 30 MPH.
* LOCATIONS IMPACTED INCLUDE...
EGLIN AIR FORCE BASE...FREEPORT...EBRO...BUNKER...SEMINOLE HILLS...
PINE LOG...BRUCE...PORT WASHINGTON AND RED HEAD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 200 PM CDT FOR CENTRAL
FLORIDA.
LAT...LON 3059 8618 3054 8588 3038 8568 3032 8610
3038 8616 3038 8612 3042 8612 3042 8614
3043 8612 3043 8615 3044 8616 3046 8616
3047 8613 3046 8619
TIME...MOT...LOC 1301Z 248DEG 28KT 3037 8605
$$
15-HARRIGANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 3:53 AM CDT, 4 hours 8 minutes earlier.
Area forecast discussion, Apr 19, 3:53 AM CDT, 4 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
453 AM EDT SUN APR 19 2015
...SEVERE THUNDERSTORMS POSSIBLE TODAY...
.NEAR TERM [THROUGH TODAY]...
AN AREA OF RAIN AND A FEW THUNDERSTORMS HAVE ALREADY DEVELOPED
EARLY THIS SUNDAY MORNING OVER OUR CWA. LATER THIS MORNING AND
AFTERNOON, A SQUALL LINE CURRENTLY DEVELOPING JUST WEST OF NEW
ORLEANS WILL PUSH FROM WEST TO EAST ACROSS THE AREA. SOME OF THE
STORMS MAY BECOME SEVERE AND SPC HAS THE ENTIRE TRI-STATE REGION
HIGHLIGHTED FOR SLIGHT RISK. THE GREATEST THREAT WITH THESE STORMS
WILL BE DAMAGING WIND GUSTS, ALTHOUGH HAIL AROUND 1" IN DIAMETER
AND AN ISOLATED TORNADO OR TWO CAN ALSO NOT BE RULED OUT.
ADDITIONALLY, WITH THE DEEP TROPICAL MOISTURE IN PLACE, MODERATE
TO HEAVY RAINFALL IS LIKELY. WIDESPREAD RAINFALL TOTALS ARE
EXPECTED TO BE AROUND 1- 2", WITH THE POSSIBILITY OF ISOLATED
AREAS RECEIVING 3-6" OF RAIN, WHICH COULD CAUSE SOME FLASH
FLOODING. THE FLASH WATCH WATCH WILL CONTINUE THROUGH THIS EVENING
FOR ALL BUT THE VALDOSTA REGION AND THE EASTERN FLORIDA BIG BEND.
POPS WILL BE NEAR 100% ALL ZONES TODAY.
.SHORT TERM [TONIGHT THROUGH TUESDAY]...
OUR AREA SHOULD SEE A LULL IN CONVECTION TONIGHT WITH SUBSIDENCE
BEHIND A DEPARTING CONVECTIVE SYSTEM, AND LARGE SCALE 800-300MB
QG DIVERGENCE (ALSO IMPLYING SUBSIDENCE) BETWEEN 00 UTC AND 12
UTC. WE MAINTAINED A 15 PERCENT "SLIGHT CHANCE" OF SHOWERS AND
STORMS AS A FEW MODELS DO DEPICT SOME LIGHT QPF, BUT THAT MAY BE
GENEROUS. LOOKING AHEAD TO MONDAY, THE SYNOPTIC SURFACE COLD FRONT
ARRIVES AND THE FORCING APPEARS STRONGER ON THE 00Z SET OF MODEL
RUNS THAN IN PREVIOUS RUNS. THE NAM AND GFS BOTH INDICATE SOME QPF
DURING THE DAYTIME ON MONDAY AS WEAK-MODERATE QG CONVERGENCE
DEVELOPS IN THE LEFT EXIT REGION OF A 140KT UPPER LEVEL JET. IT
DOES APPEAR THAT CONVECTIVE ACTIVITY WOULD LIKELY BE ISOLATED TO
SCATTERED - MORE ISOLATED THAN TODAY. ANY CONVECTIVE DEVELOPMENT
WOULD BE ON THE CUSP OF A PLUME OF STEEP MID-LEVEL LAPSE RATES,
WHICH WOULD LIKELY CONTRIBUTE TO MODERATE INSTABILITY AHEAD OF THE
COLD FRONT. WHEN COMBINED WITH AROUND 50 KNOTS OF DEEP LAYER
SHEAR, A FEW SEVERE STORMS ARE WITHIN THE REALM OF POSSIBILITY.
LARGE HAIL WOULD BE A POTENTIAL HAZARD, ALONG WITH GUSTY WINDS.
RAIN CHANCES SHOULD THEN QUICKLY COME TO AN END MONDAY NIGHT AS
DRIER AIR ADVECTS IN BEHIND THE SURFACE COLD FRONT.
WITH MORE WIDELY SCATTERED CONVECTION ON MONDAY IN ADVANCE OF THE
COLD FRONT, A RELATIVELY WARM DAY IS EXPECTED WITH HIGHS POSSIBLY
PUSHING INTO THE MID 80S. LOWS BEHIND THE COLD FRONT WILL BE
COOLER, BUT STILL AROUND 5-10 DEGREES ABOVE NORMAL ON MONDAY
NIGHT, WITH HIGHS ON TUESDAY NEAR NORMAL (80 DEGREES).
.LONG TERM [TUESDAY NIGHT THROUGH SUNDAY]...
HIGH PRESSURE ON WEDNESDAY, LEADING TO A DRY DAY OVERALL, WILL
QUICKLY ERODE WITH RAIN CHANCES RETURNING FROM THURSDAY INTO THE
WEEKEND. THE HIGHEST RAIN CHANCES HAVE BEEN PLACED ON SATURDAY,
WHERE THERE IS DECENT AGREEMENT FROM THE GFS AND ECMWF ON SOME
HIGHER QPF AMOUNTS WITH A WEAK LOW PRESSURE SYSTEM. HIGHS LOOK TO
BE SLIGHTLY ABOVE NORMAL (LOW-MID 80S), WITH LOWS CONTINUING TO BE
WELL ABOVE NORMAL (60S).
&&
.AVIATION...
[THROUGH 12Z MONDAY] CEILINGS ARE EXPECTED TO LOWER INTO MVFR TO
IFR RANGE AT ALL TAF SITES BY DAYBREAK. A SQUALL LINE IS
EXPECTED TO AFFECT THE ECP-DHN CORRIDOR AROUND SUNRISE AND
PROGRESS EASTWARD THROUGH THE AFTERNOON. STORMS ARE EXPECTED TO
IMPACT ALL TERMINALS WITH ISOLATED SEVERE THUNDERSTORMS POSSIBLE.
&&
.MARINE...
SOUTHERLY WINDS WILL INCREASE THIS MORNING, AND THERE IS DECENT
AGREEMENT AMONGST RAW MODEL GUIDANCE TO PUT WINDS IN THE 15-20
KNOT RANGE ACROSS MUCH OF THE COASTAL WATERS. A SCEC HEADLINE WAS
ADDED TO THE FORECAST, AND ONE COULD BE NEEDED INTO MONDAY. AS A
RESULT OF THE ONSHORE WINDS AND BUILDING SEAS, SURF HEIGHTS SHOULD
BE AROUND 3 FEET TODAY AND MONDAY. A HIGH RISK OF RIP CURRENTS WAS
POSTED FOR WALTON, BAY, AND GULF COUNTIES.
&&
.FIRE WEATHER...
RED FLAG CONDITIONS ARE NOT EXPECTED AT LEAST THROUGH THE MIDDLE
OF NEXT WEEK.
&&
.HYDROLOGY...
RAINFALL THIS WEEK HAS RESULTED IN A RISE OF AREA RIVERS WITH MANY
REACHING ACTION OR BANK FULL STAGE. THE CHOCTAWHATCHEE RIVER IS
FORECAST TO REACH MINOR FLOOD STAGE AT CARYVILLE LATER TODAY AND
AT BRUCE ON MONDAY. WITH AN ADDITIONAL 1 TO 2 INCHES OF RAIN
EXPECTED TODAY, AND ISOLATED TOTALS OF 3-6" POSSIBLE, OTHER RIVERS
MAY APPROACH MINOR FLOOD STAGE THIS WEEK AND FLASH FLOODING MAY BE
POSSIBLE WHERE THE HEAVIEST RAINFALL OCCURS.
&&
.PRELIMINARY POINT TEMPS/POPS...
TALLAHASSEE 82 69 85 62 81 / 100 20 30 20 10
PANAMA CITY 79 73 79 64 76 / 100 20 20 10 10
DOTHAN 80 68 83 58 77 / 100 20 30 10 10
ALBANY 77 67 83 58 78 / 100 20 30 20 10
VALDOSTA 80 68 86 61 78 / 100 20 30 20 10
CROSS CITY 83 70 83 63 82 / 100 20 40 20 10
APALACHICOLA 80 73 81 66 77 / 100 20 20 20 10
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...FLASH FLOOD WATCH THROUGH THIS EVENING FOR CALHOUN-CENTRAL
WALTON-COASTAL BAY-COASTAL FRANKLIN-COASTAL GULF-COASTAL
WAKULLA-GADSDEN-HOLMES-INLAND BAY-INLAND FRANKLIN-INLAND
GULF-INLAND WAKULLA-JACKSON-LEON-LIBERTY-NORTH WALTON-SOUTH
WALTON-WASHINGTON.
HIGH RIP CURRENT RISK THROUGH LATE TONIGHT FOR COASTAL BAY-
COASTAL GULF-SOUTH WALTON.
GA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR BAKER-BEN HILL-
CALHOUN-CLAY-COLQUITT-DECATUR-DOUGHERTY-EARLY-GRADY-IRWIN-
LEE-MILLER-MITCHELL-QUITMAN-RANDOLPH-SEMINOLE-TERRELL-
THOMAS-TIFT-TURNER-WORTH.
AL...FLASH FLOOD WATCH THROUGH THIS EVENING FOR COFFEE-DALE-GENEVA-
HENRY-HOUSTON.
GM...NONE.
&&
NEAR TERM...BARRY
SHORT TERM...LAMERS
LONG TERM...LAMERS
AVIATION...BARRY
MARINE...LAMERS
FIRE WEATHER...LAMERS
HYDROLOGY...WESTON/MOOREThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 3:09 AM CDT | Rip Current Statement | TAE | Bay, Franklin, Gulf, Walton | 40 hr |
| Apr 19, 6:46 AM CDT | Special Marine Warning | TAE | 89 min | |
| Apr 19, 7:20 AM CDT | Special Marine Warning | TAE | 115 min | |
| Apr 19, 7:29 AM CDT | Tornado Warning | TAE | Walton | 31 min |
| Apr 19, 8:24 AM CDT | Tornado Warning | TAE | Walton, Washington | 24 min |
| Apr 19, 9:07 AM CDT | Special Marine Warning | TAE | 83 min | |
| Apr 19, 10:21 AM CDT | Special Marine Warning | TAE | 114 min | |
| Apr 19, 10:48 AM CDT | Tornado Warning | TAE | Gadsden, Leon, Liberty, Wakulla | 12 min |
| Apr 19, 11:19 AM CDT | Special Marine Warning | TAE | 116 min | |
| Apr 19, 11:55 AM CDT | Severe Thunderstorm Warning | TAE | Leon | 35 min |
| Apr 19, 11:59 AM CDT | Tornado Warning | TAE | Leon | 13 min |
| Apr 19, 12:31 PM CDT | River Flood Warning | TAE | Calhoun, Franklin, Gulf, Liberty | 9 days |
| Apr 19, 12:44 PM CDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison | 46 min |
| Apr 19, 12:48 PM CDT | Special Marine Warning | TAE | 117 min | |
| Apr 19, 1:15 PM CDT | Severe Thunderstorm Warning | TAE | Lafayette, Madison, Taylor | 60 min |
| Apr 19, 1:56 PM CDT | Severe Thunderstorm Warning | TAE | Dixie, Lafayette, Madison, Taylor | 64 min |
| Apr 19, 2:01 PM CDT | Severe Thunderstorm Warning | TAE | Madison | 29 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.